MAUDE Adverse Event Report: STRYKER GMBH 2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH 2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 45-20001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported the screwdriver bit broke off at the tip when screwing in an asnismicro screw 2.0mm inside the situs.It remains unknown at this time whether remnants of the broken bit remain in the surgical site.No adverse consequence or clinically significant surgical delay were reported.
 
Event or Problem Description
It was reported the screwdriver bit broke off at the tip when screwing in an asnismicro screw 2.0mm inside the situs.It remains unknown at this time whether remnants of the broken bit remain in the surgical site.No adverse consequence or clinically significant surgical delay were reported.Additional information received ((b)(6)2021) indicate that no debris were left in the patient's body.
 
Additional Manufacturer Narrative
Please note corrections/updates to sections b5 and h6 (clinical signs code).The reported event could be confirmed, since the tip of the screwdriver is broken off as complained.The device inspection revealed the following: the visual inspection has shown that the tip of the screwdriver is broken off, no fragments were returned for evaluation.The breakage surface of the device shows relatively smooth surface without any great abrupt features; however, the breakage is slightly uneven.Absence of plastic deformation indicates that the breakage was instantaneous (brittle fracture) due to high torsional and bending overload.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The breakage shows typical signs of torsional and bending overload applied on the screwdriver during the surgery.If more information is provided, the case will be reassessed.

Brand Name
2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12320609
Report Number0008031020-2021-00364
Device Sequence Number17278520
Product Code LXH
UDI-Device Identifier04546540534385
UDI-Public04546540534385
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-20001
Device Catalogue Number45-20001
Device Lot Number1000372161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown